Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Addicted to tobacco. Painful blisters in cheeks. Help

Hello Doctor
I am a 40 yrs old female addicted to tobacco chewing (gutka) for the past 5 yrs. My cheeks have blisters which are painful and I am not able to eat spicy food at all. I have trying to ween off this habit but every time i try i fail. I was able to leave it for almost 25 days last year but again got back to it.
The problem is that if i don't eat i start feeling sleepy and angry. I start loosing my temper for silly things and the minute i put it in my mouth i seem to be okay.
Please help. I am in desperate need of some professional help. I am scared to go to a doctor for the fear of being diagnosed with cancer.
Asked On : Sat, 20 Apr 2013
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Gutka consists of tobacco. It contains nicotine and it is a highly addicting substance. You are chewing gutka since last 5 years so you have become dependent on tobacco. It causes both physical and psychological dependence. If individual stop abruptly then withdrawal symptoms in form of anxiety, restlessness, insomnia, poor concentration, poor cognition occurs. As you have mentioned that you have developed painful blisters in mouth and these are sensitive. This may be initial stage of fibrosis in mouth or it may be a precancerous lesion. If you will stop tobacco then it may reverse to normal, and if you will continue to take it then it may complicate to cancer of mouth.
As you have withdrawal symptoms so I would advise you to stop gutka completely and start taking nicotine chewing gums instead of gutka. The chewing gum will not harm oral cavity and it will replace deficient nicotine. In some time you can decrease the dose of nicotine gradually. Nicorex, Nicorett are some brands which are available. For details of dosing please visit a Psychiatrist.

Dr. Seikhoo Bishnoi, MD
Answered: Wed, 24 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor